MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC:

ACIST MEDICAL SYSTEMS ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC:
Model Number ACIST
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 12/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Acist multi-use syringe kit, model a2000, lot 19321m; acist single-use manifold kit, model bt2000, lot 21021k; acist angiotouch hand controller kit, model at-x65, lot 13921m.The acist angiographic injection system, model cvi, system serial number (b)(4) was returned on (b)(6) 2022.The injection system was functionally tested and met the pre-established specifications.There was no evidence of device malfunction related to the reported event.The instructions for use have been reviewed and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for the use of the device.Per the acist cvi user's manual, the air column detect sensor is designed to aid the user in the detection of air columns in the injection line, but it is not designed to replace the vigilance and care required of the operator in visually inspecting for air and clearing air from the entire patient kit and angiographic catheter.The air column detect mechanism is to be used in conjunction with and to complement the user's other procedures for preventing air injections.No consumables or cine-angiograms were returned for evaluation.The device history record review of the reported consumable lot numbers will be completed and a follow-up report will be submitted with this information.
 
Event or Problem Description
It was reported that during a right and left heart catherization procedure to rule out valvular and coronary artery disease, upon injection of the right coronary artery, air was injected into the patient.The patient experienced st segment elevation and was put on 100% oxygen.The cath lab staff believe they didn't clear the stop cock before catheter exchange.The patient recovered the same day.
 
Additional Manufacturer Narrative
Review of the cine-angiograms was completed on january 19, 2022.The clinical evaluation by the acist medical advisory board member is as follow: it appears that the air was injected on the first images of the right coronary artery (rca) following catheter exchange.The most likely etiology of this type incident is the operator not fully clearing air from the stopcock, touhy, or catheter.There is no report of significant patient injury.Review of the device history record was completed on january 27 and 28, 2021, for the following cvi consumable kit lots used during the event, the acist manifold kit, model bt2000, lot 21021k; acist hand controller model at-x65, lot 13921m; acist syringe model a2000, lot 19321m.This review confirmed that there were no quality issues during the manufacturing of these lots related to the reported event.This report is closed.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC:
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
jeff audritsh
7905 fuller road
eden prairie, MN 55344
9529959347
MDR Report Key13286090
Report Number2134243-2022-00002
Device Sequence Number4330684
Product Code DXT
UDI-Device Identifier10841716101875
UDI-Public(01)10841716101875(11)211110
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K010390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberACIST
Device Catalogue Number014657
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC CAT# 16391-02, 5FR FR4; GE OMNIPAQUE CONTRAST
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient Age70 YR
Patient SexFemale
Patient Weight135 KG